MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-475-25
Medical Device Problem Codes Retraction Problem (1536); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pipeline flex has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that after placing the pipeline flex, the distal tip had difficulty expanding and the device was unable to be resheathed.The pipeline was implanted in the patient.It was placed in a bend.No patient injury occurred.The anatomy was moderate in tortuosity.The vessel diameter was reported to be medium in diameter.The aneurysm was unruptured.A continuous flush was used during the procedure.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information.G4.Date mfr rec ¿ additional information.H2: type of follow up - device evaluation.H3: device evaluated by manufacturer- additional information.H6: codes updated the device was returned for evaluation and the clinical observation could not be confirmed.As received, the pipeline flex pusher stuck inside the catheter.For further examination, the pipeline flex pusher was then pushed out from the catheter lumen with difficulty.The pipeline flex braid was not returned as it was implanted.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched with the ptfe shrink tubing still intact.Bends found on the pusher at the proximal end.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.Based on the device analysis and reported information, we are unable to the determined the cause of the event.The pipeline flex braid was not returned evaluation, therefor any contributing factors from this could not be assess.It is possible that the patient tortuous anatomy may have contributed to the reported issues.Per our instructions for use (ifu): ¿begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder of pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Re-sheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.Carefully inspect the deployed pipeline flex embolization device with shield technology under fluoroscopy to confirm that it is completely apposed to the vessel wall and not kinked.If the device is not fully apposed or is kinked, consider using a balloon catheter, micro catheter, or guide-wire to fully open it.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8508698
Report Number2029214-2019-00343
Device Sequence Number1651454
Product Code OUT
UDI-Device Identifier00847536016774
UDI-Public00847536016774
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Model NumberPED-475-25
Device Lot NumberA594437
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer06/22/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1